| Catalog Number |
VEL160STR |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a velocity delivery microcatheter (velocity) and a penumbra system red 68 reperfusion catheter (red68).During the procedure, while advancing the velocity over a guidewire to the target location, the physician noticed the distal end of the velocity was not responding to the movement of the velocity at the proximal end.The velocity had fractured at the midshaft over the guidewire.Therefore, the physician removed the fractured velocity and guidewire together as a unit.The procedure was completed using a new velocity and the same red68.There was no report of an adverse effect to the patient.